06-02-2009, 04:40 PM #1
Has Lyrica caused sexual difunction for anyone?Advertisement :
I know it is a rather personal matter, and I will understand if nobody answers.
I have been taking lyrica for about 8 weeks now. At first 50 mg twice per day and now 75 mg twice per day. Unfortunatly I am no longer able to have an orgasm the last week or so. We have been married for a long time and my husband does everything that one learns in that period of time about their partner to accompolish the big O, but it is just not working.He is very gentle, and bless him so patient . I feel desire and am attracted to him, but just can't get there.He has been so wonderful with all of my illnesses and the infrequent occassions that I am able to have intercourse (we have tried other things also).
This just should not be happening. I feel like I keep getting slapped down in some way everytime make a little step foward. I take other meds so I don't have pain during so that is not the issue, I just pay later with the IC and PFD.
My problem is the Lyrica seems to be helping some for the IC pain and Fibro, so this is really frustrating. Is there another med or hormone to counteract this problem.
My hair is also falling out. It is not Elmerion, I could not take it due to extreme nausea. I am also having problems with the small glands in my eyelids becoming clogged, so I also think the Lyrica is causing some eye issues.
06-02-2009, 06:19 PM #2
What other meds are you on? And I would discuss the hair falling out to your Dr.. This could be many factors, Stress, Lack of certain Vitamins..Or other issues.
As far as Lryica causing you not to be able to have the big O.. It could have this effect.. And why I say this is.. I actually got on Lyrica for my Vulvodynia. I was having a throbbing feeling almost like a orgasm BUT very painful with it.. And the Lyrica has taken that feeling almost away. So it could be playing a part with taking that sensation away from you.. This might be something that you should talk to your GYN about though..Hugs
ONE Second, ONE Bite, ONE Breath, ONE Pill, ONE Minute, ONE Teardrop, ONE Hour, ONE Sip.. ONE DAY! I will Prevail from this disease! IC Hoping for a Cure!
Link to Patient Handbook:
Diet Reference Sheet:
Meds For IC: Lyrica-25mg Glucosamine-500 MSM-500mg, Prosed Ds -When Flaring
Other Meds: Levlite- Continious Birtcontrol, Micardis-40mg for High Blood Pressure
Meds I have Tried:
Topamax,Tofranil, Elmiron, Atarax, Cymbalta, Elavil, Enablex, Detral La, Prydium.
Lexapro< Bad reaction to this med!
Intstills, could not continue them due to some kind of reaction after 3rd instill. Tasted the lidocaine in my mouth, tongue and lips went numb then went into what seemed like a panic attack. Shaking, racing heart, tingling face/head, blood pressure shot up..
Dx With IC in Nov 2006 with Hydro/Cysto
Hydro/Cysto Caused Bladder to Rupture.
Other Dxs-Vulvodynia,Fibro, Endo, IBS, HPV, Migraines, Spastic Colon, Mild Dysplasia.
ICN Volunteers are not medical authorities nor do we offer medical advice. In all cases, we strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
06-03-2009, 05:48 AM #3
I looked up Lyrica side effects and
Ejaculation delayed, sexual dysfunction which makes it less common a side effect than weight gain but more common than those that are rare. I am not sure that there are a lot of patients with IC having the enjoyment of testing out how this effects them.
One thing to consider is do you have any PFD?
I know I am having some side effects that I suspect to be from Lyrica that I don't like ...twitching feelings in my face, weight gain (I had been under weight but this is getting out of control)
hair loss isn't impossible but more rare.
ofcourse you should bring your concerns to your doctor.
I don't know what to tell you about the eye issue.Faith, Hope, and Love,
I believe God is using me. He uses me for God. Things I gain from all my suffering are meant to help others. I hope I can help you too. Email me or start a chat if you like my help or anything. I CARE!Illnesses: IC,IBS, IBD, GERD, PFD, Epilepsy, Endo, Allergies, RLM,Rapid heart beat, low blood pressure,Gastritis,Gall stones,Tendonitis,migraines, Shingles, Prolapsed pouch,ext. fatigue (current problem) I have seen periods of remission and I have seen them end and return. At this time remission is over and working on getting it back! My hope story http://www.ic-network.com/patientstories/katrina.html
IC Volunteers are not medical authorities nor do we offer medical advice. In all cases, we strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
or find me on facebook http://www.facebook.com/kat671?ref=profile
Be the Miracle! & Pay it Forward!
firstname.lastname@example.org please contact me...I am here to help!http://health.groups.yahoo.com/group/ICinWI/ if your from WI please contact me!
06-03-2009, 08:29 AM #4
Hi, I definititely have almost the same problem with Lyrica. I've sort of found a way for me to achieve the big "O", but it takes much more sensory input and time. I'm not on any other medications. I went on some health boards for Lyrica users, and many of them reported having difficulty having orgasms. It is helping me a lot with my IC pain though so.......If you would like to IM me, I'll tell you about how I figured it out.
06-04-2009, 02:54 AM #5
- Join Date
- Apr 2007
I went through the same thing, but with other meds. And, the truth is, sometimes it was just the disease itself. I had times when it just clearly was not going to happen. I think it's great you still have desire. I would say that IC has really squashed mine. Once I get going, fine, but it's hard for me to get the same desire I had pre-IC.
The other thing I found is, "rare" doesn't mean anything to an IC-er. IC is itself fairly rare comparatively, and I honestly don't think same rules apply to us. I found that the rare side effects were exactly what would happen to me.
You may also want to speak to your doctor about some libido enhancing meds. They are starting to work with women on this, and it might be of great help to you.
08-26-2011, 06:18 AM #6
I am on Nuerontin and have the same issue. It is HORRIBLE!!Sariah (pronounced Sa-RYE-ah) As of March 19, 2014, my name was legally changed. It used to be Susan.
Had IC since I was 5 (now 47). Failed urethra surgery resulted in permanent retention, small bladder capacity and end stage IC.
Bladder removal surgery scheduled March 2, 2015. Read my blog at http://italktoomuchinformation.blogspot.com/
Users Browsing this Thread
There are currently 1 users browsing this thread. (0 members and 1 guests)
By Brookelyn44 in forum Elmiron For Interstitial Cystitis IC/BPSReplies: 2Last Post: 05-20-2011, 09:22 AM
By Brookelyn44 in forum Pain Management For Interstitial CystitisReplies: 23Last Post: 03-18-2010, 06:42 PM
By asIshallbe in forum Elmiron For Interstitial Cystitis IC/BPSReplies: 10Last Post: 02-08-2009, 03:47 PM
By lisabar36 in forum Pain Management For Interstitial CystitisReplies: 4Last Post: 04-18-2008, 06:59 AM
By ISONormal in forum Other Related ConditionsReplies: 4Last Post: 05-03-2006, 01:22 AM